Alert archive / New Jersey / Special Marine Warnings in 2012

Special Marine Warning 71, NWS Philadelphia/Mount Holly

July 20, 2012

NWS Philadelphia/Mount Holly issued this special marine warning at Jul 20, 2012, 2:21 AM EDT. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2012, 2:21 AM EDT (06:21 UTC)
Expired
Jul 20, 2012, 3:45 AM EDT
In force
84 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Dover AFB radar (KDOX), 34 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 6.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1571 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WHUS51 KPHI 200621
SMWPHI
ANZ430-431-453>455-470-200745-
/O.NEW.KPHI.MA.W.0071.120720T0621Z-120720T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
221 AM EDT FRI JUL 20 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE DELAWARE BAY...
  THE ATLANTIC COASTAL WATERS BETWEEN GREAT EGG INLET NJ AND FENWICK
  ISLAND DE OUT TO 20 NM...
  THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK NJ AND FENWICK
  ISLAND DE OUT 20 TO 40 NM...

  INCLUDING BETHANY BEACH...CAPE HENLOPEN...REHOBOTH BEACH...WOODLAND
  BEACH...SLAUGHTER BEACH...BUOY 2FB...BUOY 2MS...BUOY 3FB...BUOY
  4FB...BRANDYWINE SHOAL LIGHT...BROWN SHOAL LIGHT...CAPE MAY
  POINT...CAPE MAY REEF...CROSS LEDGE LIGHT...EAST POINT...FIVE
  FATHOMS BUOY...FORTESQUE BEACH...FOURTEEN FOOT BANK LIGHT...MIAH
  MAULL LIGHT...SEA BREEZE...SHIP JOHN SHOAL LIGHT AND WILDWOOD
  REEF...

* UNTIL 345 AM EDT

* AT 217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS
  THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR GREATER OVER
  SLAUGHTER BEACH...MOVING NORTHEAST AT 15 KNOTS.

* THIS STRONG THUNDERSTORM WILL BE NEAR
  OVER SLAUGHTER BEACH BY 230 AM EDT
  OVER SLAUGHTER BEACH BY 235 AM EDT
  2 NM NORTHWEST OF BROWN SHOAL LIGHT AND 6 NM SOUTHEAST OF FOURTEEN
  FOOT BANK LIGHT BY 305 AM EDT
  2 NM SOUTHEAST OF BRANDYWINE SHOAL LIGHT BY 310 AM EDT
  4 NM NORTHWEST OF CAPE MAY POINT BY 325 AM EDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

&&

LAT...LON 3939 7531 3938 7527 3937 7534 3919 7514
      3925 7501 3917 7489 3893 7496 3912 7478
      3891 7421 3834 7469 3846 7505 3858 7506
      3859 7529 3860 7517 3879 7509 3879 7525
      3880 7520 3921 7542 3924 7557
TIME...MOT...LOC 0619Z 247DEG 16KT 3888 7537

$$

NIERENBERG

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 20, 12:28 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 20, 12:28 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1228 AM EDT FRI JUL 20 2012

.SYNOPSIS...
A COLD FRONT DRAPED ACROSS OUR REGION WILL CONTINUE TO SLOWLY SAG
TOWARDS THE SOUTH BEFORE STALLING ON FRIDAY. HIGH PRESSURE WILL
MOVE IN FROM THE EAST LATE ON FRIDAY AS A WAVE OF LOW PRESSURE
DEVELOPS ALONG THE STALLED FRONT. THE WAVE MOVES OFF THE COAST ON
SATURDAY WITH HIGH PRESSURE IN CONTROL SUNDAY AND MONDAY. ANOTHER
COLD FRONT WILL APPROACH FROM THE NORTH-NORTHWEST ON TUESDAY AND
SLOWLY PUSH THROUGH OUR REGION THROUGH WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AROUND MIDNIGHT, SHOWERS CONTINUED TO BUILD INTO OUR REGION FROM
THE WEST. THE SHOWERS ARE EXPECTED TO BECOME FAIRLY WIDESPREAD BY
DAYBREAK AS MOISTURE CONTINUES TO RIDE OVER THE LOW LEVEL STABLE
AIR. THE WEAKENING THUNDERSTORMS IN NORTHEASTERN MARYLAND SHOULD
CONTINUE THAT TREND AS THEY MOVE OVER INCREASINGLY STABLE AIR.

TEMPERATURES RANGED FROM THE MIDDLE 60S IN THE POCONOS TO THE
UPPER 70S IN SOUTHERN DELAWARE AROUND MIDNIGHT. READINGS SHOULD
DROP ONLY A FEW DEGREES OVERNIGHT WITH A NORTHEAST TO EAST WIND.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
ON FRIDAY, THE FRONT REMAINS STALLED NEAR OUR SOUTHERN TIER OF
COUNTIES, WHILE AN AREA OF LOW PRESSURE MOVES EASTWARD OUT OF THE
MID-WEST ALONG THE BOUNDARY. AS THIS HAPPENS, THE MID-LEVEL LOW
WILL INTENSIFY AND SEND MORE DISTURBANCES ALOFT TOWARD OUR AREA
DURING THE DAY AS IT SLOWLY MOVES EAST. PW VALUES REMAIN HIGH,
OVER TWO INCHES, THEREFORE WE EXPECT PERIODS OF RAIN, HEAVY AT
TIMES, DURING THE DAY FRIDAY. MODELS AGREE ON HIGH POPS, SO WE SEE
NO REASON TO GO AGAINST THEM AND HAVE CATEGORICAL POPS EVERYWHERE.
WE HAVE HELD OFF ON ANY FLOOD/FLASH FLOOD WATCH AT THIS TIME EVEN
THOUGH WE DO EXPECT HEAVY RAIN AT TIMES. FLOOD GUIDANCE IS STILL
AN INCH OR TWO ABOVE OUR CURRENT FORECAST, ALTHOUGH WE COULD HAVE
SOME AREAS POOR DRAINAGE FLOODING WITH THE HEAVIEST RAIN. THE
GREATEST THREAT FOR THUNDERSTORM ACTIVITY WOULD BE ACROSS OUR
SOUTHERN TIER OF COUNTIES NEAR THE STALLED OUT FRONT. ANY
THUNDERSTORMS THAT DO DEVELOP, REGARDLESS OF WHERE THEY OCCUR,
COULD CONTAIN GUSTY WINDS AND POSSIBLY SMALL HAIL, ALONG WITH THE
DANGEROUS LIGHTNING AND HEAVY RAIN.

&&

.LONG TERM /TONIGHT THROUGH THURSDAY/...
STALLED FRONTAL BOUNDARY TO OUR IMMEDIATE SOUTH WILL BE THE AREA
OF CONCERN OVER THE NEXT COUPLE OF DAYS. MID-LEVEL TROUGHING TO
OUR WEST WILL SLOWLY PULL TO THE EAST EAST THIS WEEKEND AND
GRADUALLY WEAKEN. A SURFACE WAVE OF LOW PRESSURE WILL DEVELOP
ALONG THE STALLED BOUNDARY AND MOVES OFFSHORE BY LATER ON
SATURDAY. WITH CANADIAN HIGH PRESSURE BEGINNING TO MOVE IN FROM
THE EAST LATE ON FRIDAY WE WILL SEE A PERSISTENT EASTERLY FLOW
THROUGH THE WEEKEND. THIS WILL KEEP US IN A DAMP AND COOLER
PATTERN FOR A COUPLE OF DAYS.

BOTH THE MET AND MAV MOS GUIDANCE ARE SHOWING TEMPERATURES A BIT
COOLER THAN PREVIOUSLY FORECASTED FOR SATURDAY. THIS IS MORE THAN
LIKELY IN RESPONSE TO GREATER CLOUD COVER THAN PREVIOUSLY THOUGHT
AS THE WAVE OF LOW PRESSURE TAKES ITS TIME BEFORE HEADING OFFSHORE
BY LATER ON SATURDAY. BLENDED THE GUIDANCE WITH MORE OF AN EDGE
TOWARDS THE MAV WITH ITS WARMER TEMPERATURES.

THE EASTERLY FLOW WILL CONTINUE TO PUMP MOISTURE LADEN AIR INTO
THE REGION KEEPING AMPLE CLOUD COVER...WHICH GOES HAND IN HAND
WITH THE COOLER TEMPERATURES DURING THE DAY. ANOTHER INCREASE IN
LOW-LEVEL MOISTURE COMBINED WITH A SURFACE FRONT TO OUR SOUTH AND
A STRONG MID-LEVEL VORTICITY MAXIMUM DIVING OUT OF THE GREAT LAKES
WILL PROVIDE STRONG LIFT TO PRODUCE A COPIOUS AMOUNT OF RAIN. THE
GEFS ANOMALIES SHOW PWATS INCREASING UPWARDS OF 2.5 TO 3.5
STANDARD DEVIATIONS LATE FRIDAY NIGHT AND SATURDAY. QPF AMOUNTS
COULD EASILY CLIMB UPWARDS OF 1.5 TO 2 INCHES, WIDESPREAD, THROUGH
SATURDAY BEFORE TAPERING OFF TOWARDS THE SOUTH. SEE THE HYDRO
SECTION BELOW FOR MORE INFORMATION ON ANY POTENTIAL IMPACTS.

WE WILL GRADUALLY BEGIN TO DRY OUT FROM THE NORTH TO SOUTH BY
LATE ON SATURDAY AND EARLY SUNDAY AS THE SURFACE LOW PRESSURE TO
OUR SOUTH MOVES OFFSHORE. HIGH PRESSURE SHOULD BE OVERHEAD ON
SUNDAY ALLOWING MOST AREAS TO REMAIN DRY, EXCEPT FOR FURTHER SOUTH
CLOSEST TO THE FRONT WHERE ANOTHER WEAK IMPULSE MOVES THROUGH.
SUNDAY SHOULD BE A COUPLE OF DEGREES WARMER THAN SATURDAY BUT
AGAIN WITH A MOIST EASTERLY MARITIME FLOW IN PLACE, STILL BELOW
NORMAL.

HIGH SLIDES TO THE EAST ON MONDAY SETTING UP A RETURN FLOW AND
ANOTHER INCREASE IN MOISTURE AND WARMER TEMPERATURES ADVECT INTO
OUR REGION. ANOTHER COLD FRONT SAGS DOWN FROM THE NORTH THROUGH
WEDNESDAY AND IN DOING SO THERE ARE BETTER CHANCES FOR WIDESPREAD
SHOWERS AND CONVECTION TO FIRE UP AS SURFACE INSTABILITY INCREASES
ONCE AGAIN. HIGH PRESSURE LOOKS TO BUILD IN BEHIND THE DEPARTING
COLD FRONT ON WEDNESDAY OR THURSDAY.

&&

.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THE TAFS HAVE MOSTLY SUB-VFR CONDITIONS...WITH MOSTLY MVFR/UPPER
END IFR CONDITIONS FCST. LOWER CIGS EXPECTED AFTER ANY
SHOWERS...WITH MOSTLY LOW MVFR AND LOW CONFID IN UPPER END IFR IN
MANY TERMINALS. MORE SHOWERS WILL DEVELOP FRIDAY WITH MORE MVFR
CONDITIONS EXPECTED. WINDS WILL MOSTLY BE ERLY OR NERLY AT AROUND
10 KTS FOR THE MOST PART.

OUTLOOK...
FRIDAY NIGHT AND SATURDAY...LINGERING SHOWERS AND THUNDERSTORMS
BEGIN TO TAPER OFF LATE ON SATURDAY. MVFR CIGS AND VSBYS SATURDAY
WITH EAST WINDS AROUND 15 KNOTS.

SATURDAY NIGHT - SUNDAY...VFR CONDITIONS WITH CONTINUED EASTERLY
WINDS AROUND 10 KNOTS.

MONDAY - TUESDAY...VFR WITH SCATTERED SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE NORTHERN PORTIONS
OF THE WATERS FROM LITTLE EGG INLET NORTHWARD. SEAS OF 4 TO 5 FEET
TONIGHT, AND WAVE WATCH GUIDANCE ONLY INCREASES IT INTO FRIDAY
WITH THE EASTERLY FLOW IN PLACE. IN ADDITIONS, WINDS WILL LIKELY
INCREASE AS THE PRESSURE GRADIENT TIGHTENS BETWEEN THE LOW MOVING
ALONG THE STALLED BOUNDARY ACROSS THE SOUTHERN AREAS AND THE HIGH
PRESSURE TO THE NORTHEAST. IT IS POSSIBLE THE ADVISORY MAY NEED TO
BE PUSHED FURTHER SOUTHWARD, BUT FOR NOW WE HAVE HELD OFF ON THE
SOUTHERN WATERS.

OUTLOOK...
PROBABLE SMALL CRAFT CONDITIONS CONTINUE THROUGH A BETTER PART OF
SATURDAY AND MAY NEED TO BE EXTENDED FURTHER SOUTH THROUGH FENWICK
ISLAND. SURFACE LOW PRESSURE SHOULD BE OUT TO SEA BY LATE ON
SATURDAY AND THE PRESSURE GRADIENT BEGINS TO RELAX...WINDS FOLLOW
SUIT HOWEVER SEAS MAY STILL TAKE SEVERAL HOURS TO DO SO. WE SHOULD
RETURN TO SUB-ADVISORY CONDITIONS BY SUNDAY THROUGH THE REMAINDER
OF THE PERIOD.

&&

.HYDROLOGY...
PWATS INCREASE NEARLY 3.5 STANDARD DEVIATIONS JUST TO OUR WEST BY
MORNING. WE WILL EXPERIENCE AN INCREASE UPWARDS OF 2.5 INCHES
ACROSS OUR CWA AND THERE WILL BE PLENTY OF LIFT AROUND TO PRODUCE
A COPIOUS AMOUNT OF RAINFALL WITH EMBEDDED CONVECTION. BASIN-WIDE
WE COULD RECEIVE 1.5 TO 2 INCHES OF RAIN THROUGH SATURDAY MORNING.
THIS DOES NOT APPEAR TO BE ENOUGH TO CAUSE OUR LARGER RIVERS TO
SPILL OUT HOWEVER, OUR SMALLER STREAMS AND POOR DRAINAGE AREAS
WILL BE UNDER THE GUN. A FLASH FLOOD WATCH WAS CONSIDERED BUT
GIVEN THE HIGH VARIABILITY OF ANY CONVECTION INITIATION AND THEIR
LOCATION MADE IT HARDER TO PINPOINT LOCATIONS THAT WOULD BE
GREATLY AFFECTED. ONE HOUR FLASH FLOOD GUIDANCE BEING CLOSE TO 3
INCHES ACROSS A BROAD AREA ALSO DID NOT WARRANT ANY FURTHER
CONSIDERATION.

&&

.TIDES/COASTAL FLOODING...
AN EASTERLY FLOW DEVELOPS BEHIND THE DEPARTING COLD FRONT BY
FRIDAY WHICH WILL TEND TO PUSH WATER TOWARDS OUR COAST. WITH THE
NEW MOON TODAY, HIGH TIDES WILL BE RUNNING A BIT HIGHER.
DEPARTURES OF AROUND A FOOT ARE NEEDED RIGHT NOW TO CAUSE ANY
FLOODING ALONG THE COAST BUT WITH THE WINDS REMAINING EASTERLY,
COMBINED WITH THE ADDITION OF ANY FRESH WATER TONIGHT AND FRIDAY
FROM SHOWERS AND THUNDERSTORMS, INTO THE WEEKEND WE MAY APPROACH
MINOR TIDAL FLOODING LEVELS BEGINNING WITH THE FRIDAY NIGHT HIGH
TIDE CYCLE.

&&

.CLIMATE...
SOME 100 DEGREE CLIMATOLOGY...

YESTERDAY, JULY 18, 2012 WE HIT 100 DEGREES AT PHILADELPHIA. THIS
WAS THE SECOND TIME THIS YEAR THAT WE HAVE REACHED OR EXCEEDED THE
100 DEGREE MARK. THE OTHER TIME WAS EARLIER THIS MONTH ON JULY 7TH
WHEN THE MERCURY CLIMBED TO 101 DEGREES.

WE HAVE NOW REACHED OR EXCEEDED THE 100 DEGREE MARK AT
PHILADELPHIA AT LEAST 2 TIMES FOR THE LAST 3 YEARS (2012, 2011,
2010).

IN 2011, PHILADELPHIA HIT 103 DEGREES ON JULY 22ND AND 101
DEGREES ON JULY 23RD.

IN 2010, PHILADELPHIA REACHED 102 DEGREES ON JULY 6TH AND 103
DEGREES ON JULY 7TH.

LOOKING BACK AT THE HISTORICAL RECORD, THERE HAVE ONLY BEEN 3
TIMES IN WHICH WE HAVE HAD 3 CONSECUTIVE YEARS REACHING OR
EXCEEDING 100 DEGREES AT LEAST 1 TIME.

THERE HAS ONLY BEEN A SINGLE 3 CONSECUTIVE YEAR PERIOD PRIOR TO
2010,2011,2012 IN WHICH PHILADELPHIA HAS REACHED OR EXCEEDED 100
DEGREES MULTIPLE TIMES IN EACH YEAR.

IN 1993, 100 DEGREES WAS EQUALED OR EXCEEDED ON JULY 8 (100),
JULY 9 (100) AND JULY 10 (101).

IN JUNE 1994, PHILADELPHIA HIT 100 DEGREES ON THE 15TH AND 19TH.

ON JULY 15, 1995, THE MERCURY SOARED TO 103 DEGREES.

SO, THERE WERE 3 READINGS AT OR ABOVE 100 DEGREES IN 1993, 2 IN
1994, BUT ONLY 1 IN 1995.

ON JULY 31, 1917 THE TEMPERATURE REACHED 101 DEGREES.

IN AUGUST 1918 THE TEMPERATURE SOARED TO 103 DEGREES ON THE 6TH
AND TO 106 DEGREES ON THE 7TH.

ON JULY 4TH AND 5TH 1919 THE TEMPERATURE EQUALED 100 DEGREES.

SO, THERE WERE 2 READINGS AT OR ABOVE 100 DEGREES IN 1918 AND
1919 BUT ONLY A SINGLE READING AT OR ABOVE 100 DEGREES IN 1917.

THE 106 DEGREE READING ON AUGUST 17, 1918 ALSO MARKS THE ALL-TIME
HIGH TEMPERATURE FOR THE CITY OF PHILADELPHIA!

IN 1953, THE TEMPERATURE REACHED 100 DEGREES ON AUGUST 30TH AND
101 DEGREES ON AUGUST 31ST. IT ALSO REACHED 100 DEGREES ON
SEPTEMBER 2ND AND 3RD.

ON JULY 14, 1954 THE TEMPERATURE REACHED 101 DEGREES AND ON JULY
31, IT REACHED 102 DEGREES.

ON JULY 22 AND AUGUST 6, 1955 THE MERCURY TOPPED OUT AT 100
DEGREES.

SO FOR THE CONSECUTIVE 3 YEAR PERIOD OF 1953, 1954, 1955, THIS IS
THE ONLY OTHER TIME WHERE THERE HAS BEEN AT LEAST 2 DAYS WHERE THE
TEMPERATURE HAS REACHED OR EXCEEDED 100 DEGREES PRIOR TO THE
2010-2012 PERIOD.

ALSO, 1953 IS THE ONLY TIME THAT 100 DEGREES HAS EVER BEEN
RECORDED IN PHILADELPHIA IN THE MONTH OF SEPTEMBER (TWICE)!

THE GOLD STANDARD FOR NUMBER OF 100 DEGREE DAYS IN PHILADELPHIA
IS 5 (NON-CONSECUTIVE) SET BACK IN THE VERY HOT SUMMER OF 1988.
JULY 1988 IS THE ONLY MONTH THAT HAS EVER RECORDED 4 100 OR
GREATER DEGREE TEMPERATURES.

THE PERIOD OF RECORD FOR PHILADELPHIA GOES BACK TO 1850.

2012	 7/18/12	100
	 7/7/12		101
2011	 7/22/11	103
	 7/23/11	101
2010	 7/6/10 	102
	 7/7/10		103

1993 	 7/8/93		100
	 7/9/93		100
	 7/10/93	101
1994	 6/15/94	100
	 6/19/94	100
1995	 7/15/95	103

1917 	 7/31/17	101
1918	 8/6/18		103
 	 8/7/18		106*
1919	 7/4/19		100
	 7/5/19		100

1953 	 8/30/53	100
	 8/31/53	101
	 9/2/53		100
	 9/3/53		100
1954	 7/14/54	101
	 7/31/54	102
1955	 7/22/55	100
 	 8/6/55		100

1988	 6/22/88	100
	 7/10/88	100
	 7/11/88	100
  	 7/16/88	102
	 7/17/88	102

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ450-451.

&&

SYNOPSIS...HEAVENER
NEAR TERM...IOVINO
SHORT TERM...ROBERTSON
LONG TERM...HEAVENER
AVIATION...HEAVENER/O'HARA
MARINE...HEAVENER/ROBERTSON/O'HARA
HYDROLOGY...HEAVENER
TIDES/COASTAL FLOODING...HEAVENER/MEOLA
CLIMATE...NIERENBERG
Hazardous weather outlook, Jul 19, 4:04 PM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EDT THU JUL 19 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-202015-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
404 PM EDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIDESPREAD HEAVY RAINFALL OF 1 TO 3 INCHES IS EXPECTED FRIDAY AND
FRIDAY NIGHT. SMALL STREAM AND POOR DRAINAGE FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-202015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
404 PM EDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 19, 9:07 PM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
907 PM EDT THU JUL 19 2012

MDZ015-200200-
QUEEN ANNE'S MD-
907 PM EDT THU JUL 19 2012

...A DEVELOPING THUNDERSTORM WILL AFFECT QUEEN ANNE'S COUNTY...

AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM OVER KENT ISLAND THAT WAS MOVING EAST AT 10
TO 15 MPH. AT THAT SPEED...THE THUNDERSTORM WILL BE NEAR CHESTER
AROUND 910 PM...GRASONVILLE AROUND 925 PM AND QUEENSTOWN AROUND 935
PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ANY POOR DRAINAGE AREAS.

AS THE STORM INTENSIFIES...IT MAY GENERATE DANGEROUS CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH. IF YOU HEAR THUNDER OR SEE
LIGHTNING...PLEASE MOVE INDOORS.

LAT...LON 3895 7637 3904 7632 3905 7629 3899 7627
      3898 7622 3900 7618 3904 7619 3904 7610
      3888 7613 3886 7621 3893 7622 3894 7624
      3890 7625 3892 7628 3889 7627 3890 7632
      3888 7633 3888 7638

MPD
Special weather statement, Jul 19, 9:51 PM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
951 PM EDT THU JUL 19 2012

MDZ015-019-200315-
QUEEN ANNE'S MD-TALBOT MD-
951 PM EDT THU JUL 19 2012

...A STRONG THUNDERSTORM WILL AFFECT QUEEN ANNE'S AND TALBOT
COUNTIES...

AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM GENERATING HEAVY DOWNPOURS AND DANGEROUS CLOUD TO
GROUND LIGHTNING ABOUT 10 MILES NORTHWEST OF EASTON...MOVING EAST
AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR COPPERVILLE AROUND 1030 PM
AND SKIPTON AROUND 1045 PM.

VERY HEAVY RAIN FROM THIS STORM WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ANY POOR DRAINAGE AREAS.

DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3888 7633 3883 7630 3887 7625 3890 7630
      3891 7629 3886 7624 3884 7625 3881 7621
      3893 7622 3893 7623 3890 7625 3892 7627
      3897 7620 3891 7597 3876 7613 3885 7633
      3885 7637

MPD
Special weather statement, Jul 19, 10:01 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1001 PM EDT THU JUL 19 2012

MDZ008-PAZ060-061-067-200300-
BERKS PA-CECIL MD-CHESTER PA-LEHIGH PA-
1001 PM EDT THU JUL 19 2012

...THUNDERSTORMS WILL AFFECT BERKS...CECIL...CHESTER AND
LEHIGH COUNTIES...

AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS FROM ABOUT 10 MILES
NORTHWEST OF READING TO ABOUT 25 MILES NORTH OF BALTIMORE...MOVING
EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR WYOMISSING HILLS AND
WYOMISSING AROUND 1015 PM...LYONS AND KUTZTOWN AROUND 1030
PM...TOPTON AND ALBURTIS AROUND 1045 PM...AND BECHTELSVILLE AND
RISING SUN AROUND 1100 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO ABOUT 30 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING
ARE EXPECTED WITH THE STRONGEST STORMS. IF YOU HEAR THUNDER OR SEE
LIGHTNING...PLEASE MOVE INDOORS.

LAT...LON 3974 7610 3979 7605 3985 7603 3988 7600
      3998 7599 4003 7594 4011 7595 4014 7589
      4034 7620 4054 7607 4055 7548 3962 7609
      3962 7614 3972 7623

MPD
Special weather statement, Jul 19, 10:58 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1058 PM EDT THU JUL 19 2012

DEZ001>004-MDZ008-012-015-019-020-200500-
CAROLINE MD-CECIL MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
KENT MD-NEW CASTLE DE-QUEEN ANNE'S MD-TALBOT MD-
1058 PM EDT THU JUL 19 2012

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT...NEW
CASTLE...QUEEN ANNE'S...SUSSEX AND TALBOT COUNTIES...

AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF BALTIMORE TO 38 MILES WEST OF EASTON...MOVING EAST AT 25 MPH. THE
THUNDERSTORMS WILL BE NEAR PORT DEPOSIT...WOODLAWN AROUND 1130 PM...
BETTERTON...PERRYVILLE AROUND 1145 PM...KENNEDYVILLE...HOLLYWOOD
BEACH AROUND MIDNIGHT...GALENA...CECILTON AROUND 1215 AM...MILLINGTON
AND MASSEY AROUND 1230 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3845 7569 3870 7584 3857 7603 3867 7635
      3887 7625 3881 7621 3882 7620 3894 7624
      3884 7638 3904 7632 3900 7618 3917 7629
      3952 7599 3971 7621 3973 7551 3946 7558
      3892 7530 3880 7508 3845 7504 3844 7505

NIERENBERG
Special weather statement, Jul 20, 1:58 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
158 AM EDT FRI JUL 20 2012

DEZ003-004-200700-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
158 AM EDT FRI JUL 20 2012

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM AROUND GREENWOOD AND BRIDGEVILLE...MOVING EAST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR ELLENDALE AND GEORGETOWN
AROUND 215 AM...MILTON AND SLAUGHTER BEACH AROUND 230 AM...LEWES
AROUND 245 AM...AND CAPE HENLOPEN STATE PARK AND REHOBOTH BEACH
AROUND 300 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM AND IT WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 45 MPH ARE POSSIBLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3883 7563 3884 7556 3891 7547 3892 7541
      3895 7539 3895 7532 3880 7517 3879 7511
      3881 7509 3878 7507 3864 7506 3864 7509
      3868 7509 3868 7511 3865 7512 3863 7562

IOVINO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 3:01 AM EDTSpecial Weather StatementPHICape May59 min
Jul 20, 5:43 AM EDTSpecial Weather StatementPHICamden92 min
Jul 20, 5:44 AM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester63 min
Jul 20, 7:28 AM EDTAreal Flood AdvisoryPHIAtlantic, Burlington3 hr
Jul 20, 7:56 AM EDTAreal Flood AdvisoryPHICape May2 hr
Jul 20, 8:52 AM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Ocean3 hr
Jul 20, 1:20 PM EDTSpecial Weather StatementPHIOcean55 min
Jul 20, 3:16 PM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more9 hr
Jul 19, 10:01 PM EDTSpecial Weather StatementPHIBerks59 min
Jul 20, 5:03 AM EDTAreal Flood AdvisoryPHIBucks, Delaware, Montgomery, Philadelphia105 min
Jul 19, 10:58 PM EDTSpecial Weather StatementPHIKent, New Castle, Sussex2 hr
Jul 20, 1:58 AM EDTSpecial Weather StatementPHISussex62 min

Nearby

Special Marine Warnings in New Jersey, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.